ADVERTISEMENT

Q. What tests should be done for my father's on and off itching and rashes all over the body?

Answered by
Dr. Dilip Meena
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Oct 06, 2021

Hi doctor,

My father is having on and off itching and rashes all over his body. The itching is more during the night. We did not consult any doctor due to lockdown. His current medications are tablet Plavix, Cardivas, Lipvas, Silodal, Cresar, Neurobion Forte, Zoryl-MV 2, Volix, and Human Mixtard Insulin.

What tests are needed to rule out the cause?

Kindly help.

#

Hello,

Welcome to icliniq.com.

I understand your concern.

Your father has urticaria with scabies. It is challenging to evaluate further without a physical examination.

Kindly answer me the following to help you better;

1) Do anyone else in your family has itching?

2) Do the rashes look like raised mosquito bites and subside in few minutes?

3) Are there any little bumps on his abdomen, extremities, or in the finger spaces?

Revert with the answers.

Take care.

Hello doctor,

Thanks for the reply.

Yes, his elder sister has similar itching and rashes. The rashes look like mosquito bites and disappear within few minutes. My doctor prescribed tablet Atarax 25 mg and Okacet 10 mg. These tablets worked for few months, but the rashes reappeared after discontinuation of the medications.

Is there any specific test to analyze this condition?

Kindly help.

#

Hello,

Welcome back to icliniq.com.

It seems he has chronic urticaria, and there are no specific blood tests for urticaria. And the right way to treat is to take medicines regularly for few weeks to few months with regular follow-ups.

I suggest you take the following medications for four weeks;

1) Tablet Teczine-M (Levocetirizine and Montelukast) once at night.

2) Tablet Vermact 12 mg (Ivermectin) once a week for two weeks.

Take care.

Hi doctor,

Thanks for the reply.

My dad followed the medicine for one month as per your previous recommendation. We have got Ivermectin and Montelukast tablets. The course was over by last month, and he started to have itching again. Now, for the time being, he is taking tablet Atarax 25 mg and Okacet 10 mg.

Kindly suggest the next step.

#

Hi,

Welcome back to icliniq.com.

If his condition is controlled with tablet Teczine-M, then he can continue with it. Atarax, Okacet, and Levocetirizine are all of the same class of drugs, known as antihistamines. I prescribed Levocetirizine with Montelukast combination, which has slightly better results. The goal is to reduce the antihistamines dose to as low as possible and still have the disease under control.

Take care.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
What medicines can be taken for severe itching and rash throughout the body?

How long do the rashes last ...   Read full

I have itching, rashes and burning sensation in my groin area. Please help.

In my opinion, you are suffering from Tinea cruris, which is a fungal infection of the skin ... I advise you to keep the area dry because moisture can aggravate the fungal...   Read full

Does Itching Disturb Your Regular Activities?

Nowadays itching is a major problem or symptom of most of the allergic, systemic or fungal diseases ... Associated factors - lymph node enlargement, tumour, chronic skin diseases, fungal ...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


The New COVID Variant From South Africa (Omicron)
The World Health Organisation has enlisted Omicron to be a variant of concern. Just scroll down the article to know abou...  Read more»
Managing Diabetes During Festive Season
All the festivals are indirectly a danger sign for diabetic patients. Read this article to know more about how to handle...  Read more»
What You Should Eat and Drink for A Healthy Life!!
Food is essential for our survival, and what we eat definitely impacts our health. We can easily reduce the risk of many...  Read more»

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.